Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 194, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2005, 2:18 PM CDT for Greene County, Missouri. It was in force for 59 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 2:18 PM CDT (19:18 UTC)
- Expired
- Aug 13, 2005, 3:17 PM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 3 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:32 PM CDT | TSTM WND GST 55 | Bois D Arc, MO | |
| Aug 13, 2:32 PM CDT | TSTM WND GST 55 | Bois D Arc, MO | |
| Aug 13, 2:35 PM CDT | TSTM WND DMG | Ash Grove, MO | TREES DOWN |
| Aug 13, 2:35 PM CDT | TSTM WND DMG | Ash Grove, MO | TREES DOWN |
| Aug 13, 2:35 PM CDT | TSTM WND DMG | Willard, MO | TREES DOWN |
| Aug 13, 2:35 PM CDT | TSTM WND DMG | Willard, MO | TREES DOWN |
| Aug 13, 2:40 PM CDT | TSTM WND DMG | Ash Grove, MO | 6 INCH DIAMETER TREE LIMBS DOWN |
| Aug 13, 2:40 PM CDT | TSTM WND DMG | Ash Grove, MO | 6 INCH DIAMETER TREE LIMBS DOWN |
| Aug 13, 2:44 PM CDT | TSTM WND GST 49 | (Sgf)Springfield Arpt, MO | WIND GUST MEASURED BY UPPER AIR WIND GAGE AT NWS OFFICE. |
| Aug 13, 2:45 PM CDT | TSTM WND DMG | Springfield, MO | NUMEROUS LINBS DOWN ON THE 4000 BLOCK OF WEST DIVISION |
| Aug 13, 2:45 PM CDT | TSTM WND DMG | Springfield, MO | NUMEROUS LINBS DOWN ON THE 4000 BLOCK OF WEST DIVISION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 131919
SVRSGF
MOC077-132015-
/O.NEW.KSGF.SV.W.0194.050813T1918Z-050813T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 315 PM CDT.
* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ASH GROVE TO MARIONVILLE...AND MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR ASH GROVE BY 225 PM CDT.
NEAR WALNUT GROVE BY 235 PM CDT.
NEAR REPUBLIC BY 240 PM CDT.
NEAR BATTLEFIELD BY 250 PM CDT.
NEAR SPRINGFIELD BY 305 PM CDT.
6 MILES WEST OF FAIR GROVE BY 315 PM CDT.
THE TOWNS OF BOIS DARC...CAVE SPRINGS...SACVILLE...GALLOWAY...
GLIDEWELL AND EBENEZER ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 59 AND 85.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN
INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3710 9361 3728 9363 3729 9360 3741 9360
3740 9310 3739 9308 3729 9310 3719 9309
3710 9334
$$
CRAMER4 follow-up statements
000
WWUS53 KSGF 131933
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT SAT AUG 13 2005
MOC077-132015-
/O.CON.KSGF.SV.W.0194.000000T0000Z-050813T2015Z/
GREENE MO-
231 PM CDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL
315 PM CDT...
AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASH GROVE TO THREE MILES WEST OF REPUBLIC...AND MOVING
NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WALNUT GROVE BY 235 PM CDT.
NEAR WILLARD BY 235 PM CDT.
NEAR BATTLEFIELD BY 235 PM CDT.
NEAR SPRINGFIELD BY 235 PM CDT.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.
THE TOWNS OF BOIS DARC...CAVE SPRINGS...SACVILLE...GLIDEWELL AND
EBENEZER ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 59 AND 77.
LAT...LON 3710 9360 3728 9363 3729 9360 3741 9360
3740 9310 3740 9309 3729 9309 3711 9308
3710 9334
$$
CRAMER000
WWUS53 KSGF 131943
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT SAT AUG 13 2005
MOC077-132015-
/O.CON.KSGF.SV.W.0194.000000T0000Z-050813T2015Z/
GREENE MO-
242 PM CDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL
315 PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MORRISVILLE TO BATTLEFIELD...AND MOVING NORTHEAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR STRAFFORD BY 300 PM CDT.
THE TOWNS OF SACVILLE...GLIDEWELL...GALLOWAY...EBENEZER...TURNERS AND
BASSVILLE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 70 AND 88.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3711 9349 3742 9354 3740 9309 3729 9309
3710 9309 3710 9334
$$
CRAMER000 WWUS53 KSGF 132005 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CDT SAT AUG 13 2005 MOC077-132015- /O.CON.KSGF.SV.W.0194.000000T0000Z-050813T2015Z/ GREENE MO- 304 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL 315 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGFIELD...NEAR THE INTERSECTION OF HIGHWAY 65 AND CHESTNUT...AND MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR STRAFFORD BY 315 PM CDT. THE TOWNS OF GALLOWAY...TURNERS AND BASSVILLE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 80 AND 88. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3713 9324 3721 9330 3740 9309 3717 9309 $$ CRAMER
000 WWUS53 KSGF 132017 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CDT SAT AUG 13 2005 MOC077-132027- /O.EXP.KSGF.SV.W.0194.000000T0000Z-050813T2015Z/ GREENE MO- 317 PM CDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 315 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3713 9324 3721 9330 3740 9309 3717 9309 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:48 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 13, 11:48 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1148 AM CDT SAT AUG 13 2005 .DISCUSSION... FORECAST LOOKS RIGHT ON TRACK AND MADE ONLY SOME MINOR ADJUSTMENTS TO MAX TEMPS. PULSE THUNDERSTORMS ARE ERUPTING ACROSS THE REGION LATE THIS MORNING IN RESPONSE TO DIURNAL HEATING AND A TROPICAL LIKE AIRMASS IN PLACE. THE 12Z SOUNDING INDICATED GOOD POTENTIAL FOR PULSE SEVERE STORMS THIS AFTERNOON...WITH MICROBURSTS BEING THE PRIMARY HAZARD. CHANCE TO LIKELY POPS IN THE GRIDS COVERS THIS WELL AND DECIDED TO NOT MAKE ANY CHANGES TO ONGOING WEATHER AND POP GRIDS. MIXED LAYER CAPES HAVE INCREASED TO APPROXIMATELY 1500 J/KG WITH DOWNDRAFT CAPES ON THE ORDER OF 1000 J/KG...WHICH IS SUFFICIENT FOR WET MICROBURSTS. STAY TUNED. && .AVIATION... LIKE YESTERDAY...UPDRAFTS ARE GOING UP AT RANDOM AROUND THE SPRINGFIELD AIRPORT. NONE OF WHICH APPEAR TO BE AFFECTING THE RUNWAY WITHIN THE NEXT HOUR OR SO. WILL LEAVE THUNDER OFFICIALLY OUT OF THE TAF IN THE SHORT TERM...AND INCLUDE A VCTS. HOWEVER...FLIGHT CONDITIONS ARE BOUND TO DETERIORATE WITHIN THE NEXT 12 HOURS OR SO...AS A FRONT IS SCHEDULED TO MAKE PROGRESS TOWARD SOUTHWEST MISSOURI. A BAND OF SHOWERS AND THUNDERSTORMS WILL FOLLOW...MOST LIKELY AFFECTING THE SPRINGFIELD AIRPORT LATE THIS AFTERNOON AND THIS EVENING. THE JOPLIN AIRPORT WILL BE AFFECTED BY STORMS SOONER THAN SPRINGFIELD...AND WILL ADVERTISE THIS IN THE TAFS. && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Aug 13, 1:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED STRONG TO SEVERE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS UP TO 60 MPH AND SMALL HAIL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. HOWEVER THE STORMS WILL BE CONCENTRATED NORTH OF INTERSTATE 44. DISCUSSION: A NEARLY STATIONARY FRONT STRETCHING FROM CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS WILL INTERACT WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MORE NUMEROUS ALONG AND NORTH OF INTERSTATE 44 CLOSER TO THE FRONT. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS...BUT ATMOSPHERIC CONDITIONS ARE NOT CONDUCIVE TO ORGANIZED SEVERE WEATHER. THUNDERSTORMS WILL CONTINUE TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 44. VERY HEAVY RAIN WILL LIKELY FALL IN THE STRONGER STORMS WITH RAINFALL AMOUNTS POSSIBLY EXCEEDING TWO INCHES. LOCALIZED FLOODING COULD DEVELOP WHERE STORMS TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA INTO EARLY NEXT WEEK AS THE FRONT STALLS ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO RELAY HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 13, 2:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 4 SE NEVADA 37.79N 94.32W
08/13/2005 VERNON MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 18 min |
| Aug 13, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 39 min |
| Aug 13, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 50 min |
| Aug 13, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| Aug 13, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Morgan | 82 min |
| Aug 13, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 77 min |
| Aug 13, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.